Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 293, NWS Atlanta, GA

June 12, 2006Bartow County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 12, 2006, 5:39 PM EDT for Bartow County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2006, 5:39 PM EDT (21:39 UTC)
Expired
Jun 12, 2006, 6:30 PM EDT
In force
51 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Bartow County, GA

The radar

The Atlanta radar (KFFC), 93 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2006-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 724 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2006-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
724 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 122138
SVRFFC
GAC015-122230-
/O.NEW.KFFC.SV.W.0293.060612T2139Z-060612T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
539 PM EDT MON JUN 12 2006

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARTOW COUNTY IN NORTHWEST GEORGIA

* UNTIL 630 PM EDT

* AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
  MILES NORTHEAST OF RED TOP MOUNTAIN STATE PARK TO CARTERSVILLE TO
  CASSVILLE...AND MOVING SOUTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  EMERSON.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3432 8473 3422 8491 3398 8475 3410 8452

$$


19
2 follow-up statements
000 
WWUS52 KFFC 122159
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
558 PM EDT MON JUN 12 2006

GAC015-122230-
/O.CON.KFFC.SV.W.0293.000000T0000Z-060612T2230Z/
BARTOW GA-
558 PM EDT MON JUN 12 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR BARTOW COUNTY...

AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES EAST OF RED TOP MOUNTAIN STATE 
PARK TO EMERSON TO CASSVILLE...MOVING SOUTHEAST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EMERSON.

WHILE THESE STORMS HAVE WEAKENED SOMEWHAT...THEY ARE STILL CAPABLE 
OF PRODUCING PENNY-SIZED HAIL AND WIND GUSTS TO 60 MPH. FREQUENT 
CLOUD-TO-GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM. MOVE 
INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3432 8473 3422 8491 3398 8475 3410 8452

$$


19
000 
WWUS52 KFFC 122234
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
633 PM EDT MON JUN 12 2006

GAC015-122243-
/O.EXP.KFFC.SV.W.0293.000000T0000Z-060612T2230Z/
BARTOW GA-
633 PM EDT MON JUN 12 2006

...THE SEVERE THUNDERSTORM WARNING FOR BARTOW COUNTY EXPIRED AT 630
PM EDT...

AT 632 PM EDT...THE THUNDERSTORMS THAT PROMPTED THE WARNING FOR 
BARTOW COUNTY EARLIER HAVE MOVED OUT OF THE COUNTY INTO POLK AND 
PAULDING COUNTIES AND WEAKENED. SEVERE THUNDERSTORMS ARE NO LONGER 
EXPECTED IN BARTOW COUNTY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT 
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3432 8473 3422 8491 3398 8475 3410 8452

$$


19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:12 PM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jun 12, 3:12 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
312 PM EDT MON JUN 12 2006

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)
RADAR SHOWS A LINE OF TSTMS APPROACHING CENTRAL GA THIS AFTERNOON
AND PUSHING SOUTHWARD. THIS CONVECTION HAS DEVELOPED AHEAD OF A
FRONTAL BOUNDARY THAT IS PUSHING INTO EXTREME NORTH GA.
INSTABILITIES ARE MODERATE AND WITH HELP OF THE FRONTAL BOUNDARY
WITH MAX HEATING... COULD SEE AN ISOLATED SEVERE STORM OR TWO LATE
THIS AFTERNOON AND EARLY EVENING...WITH MAIN THREAT BEING STRONG
WINDS AND LARGE HAIL. MODELS SAG THE FRONT INTO CENTRAL GA
OVERNIGHT...SO KEPT RAIN CHANCES UP OVER CENTRAL AND SOUTH GA AFTER
MIDNIGHT. TO THE SOUTH...TROPICAL STORM ALBERTO CURRENTLY SPINNING
AWAY OVER THE NE GULF IS EXPECTED TO STRENGTHEN SLIGHTLY AS IT
PUSHES NE TONIGHT AND TUESDAY. LATEST FORECASTS HAVE THE STORM
MAKING LANDFALL AS A CATEGORY ONE HURRICANE BY LATE TUESDAY
AFTERNOON NEAR THE FLORIDA BIG BEND AREA...THEN WEAKENING AS IT
TRACKS NE ACROSS SE GA TUESDAY EVENING THRU WEDNESDAY MORNING. THE
AFOREMENTIONED FRONTAL BOUNDARY WILL GET ABSORBED INTO THE RESULTING
LOW PRESSURE TROUGH...POSSIBLY HELPING TO PRODUCE 1 TO 3 INCHES OF
RAINFALL ACROSS THE SE PORTIONS OF THE CWA FROM TUESDAY AFTERNOON
THRU EARLY WEDNESDAY...DESPITE BEING ON THE DRIER WEST SIDE OF THE
STORM. AS FOR WINDS...COULD SEE AS MUCH AS 20 TO 25 MPH SUSTAINED
WINDS WITH SOME HIGHER GUSTS ALONG ALBERTOS PATH...MAINLY OVER
EXTREME SE GA. WILL LET MIDNIGHT SHIFT DECIDE IF A WIND ADVISORY MAY
BE WARRANTED FOR THE SE PORTIONS OF THE CWA TUESDAY
EVENING-WEDNESDAY MORNING IF THE FORECAST TRACK AND STRENGTH
PERSISTS. MEDIA AND PUBLIC AND SEE SPSFFC FOR ADDITIONAL DETAILS ON
WINDS AND RAIN EXPECTED FROM ALBERTO AS IT PUSHES ACROSS SE GA
TUESDAY NIGHT-WEDNESDAY. EXPECT A DRIER NORTHERLY FLOW TO BECOME
ESTABLISHED ON WEDNESDAY IN THE WAKE OF ALBERTO...WITH NIL RAIN
CHANCES EXPECTED BY WEDNESDAY NIGHT.

.LONG TERM...(THURSDAY THROUGH MONDAY)
MADE NO CHANGES TO THE EXTENDED PACKAGE AS WEAK HIGH PRESSURE
APPEARS TO DOMINATE...WITH LITTLE RAIN CHANCES EXPECTED AT LEAST
INTO NEXT WEEKEND. COULD SEE SOME DISTURBANCES RIDE THE EASTERN
RIDGE PERIPHERY AND MOVE OVER THE CWA...HOWEVER CONFIDENCE AND
TIMING OF THESE CONTINUE TO BE TOO SMALL TO MENTION IN THE GRIDS AT
THIS POINT. BY THE WEEKEND THERE WILL BE AN ONSHORE FLOW OFF THE
ATLANTIC AND GULF...INCREASING AREA LOW LEVEL MOISTURE AND A RETURN
TO DIURNALLY DRIVEN CONVECTION. TEMPS WILL MODERATE THROUGH THE LONG
TERM.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         66  83  67  87 /  40  20  20  10
ATHENS          65  84  65  89 /  40  20  30  20
GAINESVILLE     64  83  64  87 /  40  20  20  20
ROME            65  91  63  93 /  40  10  10  10
COLUMBUS        71  86  71  93 /  30  30  30  10
MACON           70  85  68  91 /  30  50  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

39
Hazardous weather outlook, Jun 12, 6:06 AM EDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
606 AM EDT MON JUN 12 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131015-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
606 AM EDT MON JUN 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL
GEORGIA THROUGH TONIGHT.

.SYNOPSIS...
A COLD FRONT ACROSS TENNESSEE AND THE CAROLINAS...WILL DRIFT SOUTH
THROUGH TONIGHT. AT THE SAME TIME TROPICAL STORM ALBERTO WILL MOVE
NORTHEAST INCREASING GULF MOISTURE ACROSS SOUTH AND CENTRAL GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE CLOUD TO GROUND
LIGHTNING...STRONG GUSTY WINDS...AND SMALL HAIL. THE MOST LIKELY
LOCATION FOR THUNDERSTORMS WILL BE ACROSS NORTH AND CENTRAL GEORGIA
THIS AFTERNOON AND TONIGHT.

.DISCUSSION...
A COLD FRONT WILL MOVE SOUTH OUT OF TENNESSEE AND BECOME THE MAIN
FOCUSING MECHANISM FOR THUNDERSTORM DEVELOPMENT ACROSS NORTH AND
CENTRAL GEORGIA TODAY. TROPICAL STORM ALBERTO WILL CONTINUE MOVING
NORTHEAST TOWARD THE FLORIDA COAST INCREASING GULF MOISTURE ACROSS
SOUTH AND CENTRAL GEORGIA. AS THE COLD FRONT MOVES SOUTH IT WILL BE
OVER CENTRAL GEORGIA BY THIS AFTERNOON/EVENING. WITH DAYTIME HEATING
AND INCREASED MOISTURE OVER THE AREA INSTABILITY INDICES WILL
INCREASE WITH CAPES EXPECTED AROUND 1500 TO 2000 AND LIFTED INDICES
IN THE MINUS 2 TO MINUS 4 RANGE. THE ONE LIMITING FACTOR SEEM TO BE
THAT AT THIS FRONT MOVES THROUGH THE STATE THE MAIN DYNAMICS WITH
THIS SYSTEM MOVE NORTHEAST INTO THE MID ATLANTIC STATES. THIS SHOULD
KEEP STORMS SCATTERED ACROSS THE STATE WITH A SLIGHT CHANCE OF AN
ISOLATED SEVERE STORM OR TWO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA
SUNDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST WEATHER INFORMATION FOR
POSSIBLE ACTIVATION ACROSS NORTH AND CENTRAL GEORGIA.

SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV AND CLICKING ON GEORGIA.

In the hours before

Special weather statement, Jun 12, 4:52 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
452 PM EDT MON JUN 12 2006

GAZ012-019-122145-
452 PM EDT MON JUN 12 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN NORTHERN FLOYD
AND WESTERN GORDON COUNTIES UNTIL 545 PM EDT...

AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM DEVELOPING BETWEEN PLAINVILLE AND ARMUCHEE...
MOVING SOUTHEAST AT 10 MPH. ANOTHER THUNDERSTORM WAS DEVELOPING NEAR
HOLLAND IN EXTREME SOUTHERN CHATTOOGA COUNTY...WHICH WILL MOVE INTO
NORTHWEST FLOYD CURRENTLY WITHIN THE NEXT 15 MINUTES.

FREQUENT CLOUD-TO-GROUND LIGHTNING AND PEA-SIZED HAIL CAN BE
EXPECTED WITH THESE THUNDERSTORMS. WIND GUSTS TO 45 MPH ARE ALSO
POSSIBLE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jun 12, 4:56 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
456 PM EDT MON JUN 12 2006

GAZ078-122200-
456 PM EDT MON JUN 12 2006

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS AND LOCALLY HEAVY RAIN
IN WESTERN HARRIS COUNTY UNTIL 600 PM EDT...

AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A
CLUSTER OF STRONG THUNDERSTORMS ACROSS NORTHWEST AND WEST CENTRAL
HARRIS COUNTY BETWEEN JONES CROSSROADS...WHITESVILLE...AND VALLEY
ALABAMA...MOVING SOUTHEAST AT 10 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THESE THUNDERSTORMS.  RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY. WIND GUSTS TO 45 MPH ARE ALSO
POSSIBLE...WHICH MAY BLOW DOWN A FEW SMALL TREES.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jun 12, 5:11 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
511 PM EDT MON JUN 12 2006

GAZ067-069-079-122200-
511 PM EDT MON JUN 12 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN
IN NORTHERN TALBOT...WESTERN UPSON...AND SOUTHEAST MERIWETHER
COUNTIES UNTIL 600 PM EDT...

AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF STRONG THUNDERSTORMS IN EXTREME SOUTHEAST MERIWETHER COUNTY
OVER CHALYBEATE SPRINGS...BUILDING WESTWARD TOWARD WARM
SPRINGS...MOVING SOUTHEAST AT 5 MPH.

WIND GUSTS OF 40 TO 45 MPH ARE POSSIBLE WITH THESE THUNDERSTORMS.
FREQUENT CLOUD-TO-GROUND LIGHTNING AND HEAVY RAIN CAN ALSO BE
EXPECTED.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jun 12, 5:17 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
517 PM EDT MON JUN 12 2006

GAZ050-061-122200-
517 PM EDT MON JUN 12 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN HANCOCK AND
GREENE COUNTIES UNTIL 600 PM EDT...

AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER VEAZEY...JUST SOUTHEAST OF
GREENSBORO...MOVING SOUTHEAST AT 5 MPH.

RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jun 12, 5:27 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
527 PM EDT MON JUN 12 2006

GAZ020-122215-
527 PM EDT MON JUN 12 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT
LIGHTNING IN BARTOW COUNTY UNTIL 615 PM EDT...

AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING CLUSTER OF THUNDERSTORMS BETWEEN CASSVILLE AND
ADAIRSVILLE...
MOVING SOUTHEAST AT 10 MPH. THIS STORM WILL AFFECT WHITE AND
CARTERSVILLE.

LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jun 12, 5:36 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
536 PM EDT MON JUN 12 2006

GAZ039-122215-
536 PM EDT MON JUN 12 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT
LIGHTNING IN WILKES COUNTY UNTIL 615 PM EDT...

AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM BETWEEN AONIA AND WASHINGTON...MOVING SOUTHEAST
AT 5 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 2:57 PM EDTSevere Thunderstorm WarningFFCClayton33 min
Jun 12, 5:03 PM EDTSevere Thunderstorm WarningFFCHall42 min
Jun 12, 5:41 PM EDTSevere Thunderstorm WarningFFCWilkes34 min
Jun 12, 6:15 PM EDTSevere Thunderstorm WarningFFCTaliaferro, Wilkes28 min
Jun 12, 6:51 PM EDTSevere Thunderstorm WarningFFCPolk24 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.